How the interaction occurs:
How this interaction occurs is unknown.
What might happen:
When these medicines are used together, you may have a higher risk of problems with your liver and esophagus.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away if you have any abdominal pain, swelling, blood in your stool, dark or tarry stools, or if you cough or spit up blood. Be sure to keep all laboratory appointments, so that your doctor can monitor your liver.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Shepherd PC, Fooks J, Gray R, Allan NC. Thioguanine used in maintenance therapy of chronic myeloid leukaemia causes non-cirrhotic portal hypertension. Results from MRC CML. II. Trial comparing busulphan with busulphan and thioguanine. Br J Haematol 1991 Oct;79(2):185-92.
2.Shepherd P, Harrison DJ. Idiopathic portal hypertension associated with cytotoxic drugs. J Clin Pathol 1990 Mar;43(3):206-10.
3.Key NS, Kelly PM, Emerson PM, Chapman RW, Allan NC, McGee JO. Oesophageal varices associated with busulphan-thioguanine combination therapy for chronic myeloid leukaemia. Lancet 1987 Nov 7;2(8567):1050-2.